Lexapro makes me feel suicidal

M

Miracle21

Member
Joined
Oct 11, 2017
Messages
23
who else has the same side effect with lexapro
 
Prairie Sky

Prairie Sky

Well-known member
Joined
Sep 20, 2017
Messages
708
Location
Canada
I've taken lexapro before and it didn't do anything for my depression but it didn't make me suicidal either. How long have you been taking it? There's always a rare but serious chance that an antidepressant will actually do the exact opposite of what it's supposed to. Have you seen the psychiatrist yet today? Please let him know exactly how you are feeling.
 
M

Miracle21

Member
Joined
Oct 11, 2017
Messages
23
I had lexapro in the past for a long time and it didn't do anything for me. I think my previous psychiatrist gave me ambien, I really don't remember. I'm going to the pharmacy to get a list of my previous medications and take it to my new psychiatrist. I also need something to sleep, I also want a medication that wouldn't make me gain weight. Lexapro didn't do anything for me. What medications do you take?
 
Prairie Sky

Prairie Sky

Well-known member
Joined
Sep 20, 2017
Messages
708
Location
Canada
I had lexapro in the past for a long time and it didn't do anything for me. I think my previous psychiatrist gave me ambien, I really don't remember. I'm going to the pharmacy to get a list of my previous medications and take it to my new psychiatrist. I also need something to sleep, I also want a medication that wouldn't make me gain weight. Lexapro didn't do anything for me. What medications do you take?
Right now I take divalproex as a mood stabilizer (I have type 2 bipolar) and Wellbutrin/bupropion as an antidepressant. It's an SNRI instead of an SSRI, and helps with weight loss and boosts your energy. I've been taking it a month and a half now and I've noticed a definite improvement in mood but I also have insomnia majorly. :(

Before that I was taking Lexapro/escitalopram. I started it last November I think. I was suicidal at that point. The Lexapro didn't do anything so in January the doctor increased the dose. It probably helped some then (I was undergoing intense counselling and I think that actually was what made the difference) but it made me so drugged I wasn't safe to drive. I also started gaining weight really rapidly. So he backed it off to the lower dose but it was obvious it wasn't doing any good. So finally he decided to try Wellbutrin. I'm very happy with it so far. I've started taking a herbal sleep aid though.
 
M

Miracle21

Member
Joined
Oct 11, 2017
Messages
23
Why you don't tell your psychiatrist to prescribes you ambien for the sleep? I'm going to see a new psychiatrist tomorrow and I refused to take a medication that would make me gain weight
 
Prairie Sky

Prairie Sky

Well-known member
Joined
Sep 20, 2017
Messages
708
Location
Canada
He probably would if I asked. But I like to try the herbal route first. I'm always nervous trying new medications because I've had bad reactions in the past.

A lot of antidepressants cause weight gain, as far as I know Wellbutrin is the only one that actually causes weight loss.
 
Top